MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient, including disability, adhesion, pain, hernia recurrence and device explant.The instructions-for-use supplied with the device list adhesion, pain and hernia recurrence as possible complications.A review of the manufacturing records was performed and found the lot was manufactured to specification.Note, the manufacturing date (15-jan-2019) is considered to be a best estimate.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent ventral incisional hernia repair surgery with implant of ventralex st on (b)(6) 2019.It was alleged that the patient had recurrent ventral hernia and thereby underwent with mesh and removal of foreign body on (b)(6) 2023, during the procedure the surgeon noted that the dense adhesions, ¿these adhesions were quite dense, they were mainly omental in nature, but that there was evidence of some small bowel attachments as well¿.Per operative report, ¿there was mesh that seemed to be more focused on the left part of the left upper quadrant area.This mesh had some dense attachments that had to be cut free completely, but we were able to do that safely under direct vision, so all the bowel and adhesions were free.There was a portion of the mesh, however, that was wrinkled up and not able to lay flat to the abdominal wall.This mesh had to just be cut off and freed completely." as alleged the patient experienced hernia recurrence, chronic pain which have impaired daily activities.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22771295
Report Number1213643-2025-00747
Device Sequence Number13053254
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)210228(10)HUDN1481
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number5950009
Device Lot NumberHUDN1481
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale